Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Sore tonsils, throat tightness, tiredness, taking augmentin for tonsillitis. Help?

Hi. I have been taking augmentin for tonsilitis for 7 days. After a few days, felt better. Last night started to feel worse again. This morning, tonsils are very sore, throat is tight and very tired from not sleeping well. Not sure if I should see the doctor again now or just finish 3 remaining days of augmetin and hope for the best. Thank you for any help.
Asked On : Thu, 17 Jan 2013
Answers:  1 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

You are most likely to be suffering from an acute episode of tonsillitis. You need to do the following as soon as possible:
1. Get an ENT consult and re-evaluate the effectiveness of augmentin as you have been taking it for one week without much improvement when it should have become much better.
2. Request your doctor for a throat swab and send it for culture and sensitivity
3. Start anti reflux treatment also in consultation with your doctor
4. Take only warm fluids and do salt water gargle
5. Do not speak loudly or strain when you speak
5. Assess whether you need injections for faster and better symptom control
6. If the problem occurs frequently then may be you can consider removal of the tonsils at a later date.

take care

Dr Sriram Nathan
Answered: Tue, 27 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor